MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during the 10th treatment of a very complex fistula in a (b)(6) male, dr.(b)(6) advanced a 6x12 eclipse balloon out a deep cervical artery and injected onyx.During the injection period, onyx came back on the balloon and entrapped the catheter in the distal, tortuous anatomy.During removal of the ecl 6x12 there was significant resistance, and the result was a fractured distal segment of the catheter.In a second pedicle, which was less tortuous and less distal, a similar situation arose.A second eclipse was pulled (size was a 6x9) and became entrapped in an onyx cast and fractured upon removal.Overall the anatomy was considered "tortuous" and the procedure was considered "very complex".17 vials of onyx were successfully administered.This was the 10th treatment for the patient whose prognosis is poor (unrelated to catheter fracture).No adverse events were observed due to microcatheter fracture.Dr.(b)(6) commented that the fractured catheters did not have negative impact on patient outcome.The balloon fragments are within the onyx cast.After the procedure the patient was awake and alert.Both units prepped per dfu.A 6f benchmark was used as the platform with no intermediate catheter.Images of both stretched/fractured catheters attached and sent with original submission of this form.With my assistance, dr.(b)(6) is available to address more questions if needed.".
 
Additional Manufacturer Narrative
(b)(4).Pending investigation findings from supplier (b)(4).
 
Event or Problem Description
It was reported that: "during the 10th treatment of a very complex fistula in a 14 yr old male, dr.(b)(6) advanced a 6x12 eclipse balloon out a deep cervical artery and injected onyx.During the injection period, onyx came back on the balloon and entrapped the catheter in the distal, tortuous anatomy.During removal of the ecl 6x12 there was significant resistance, and the result was a fractured distal segment of the catheter.In a second pedicle, which was less tortuous and less distal, a similar situation arose.A second eclipse was pulled (size was a 6x9) and became entrapped in an onyx cast and fractured upon removal.Overall the anatomy was considered "tortuous" and the proceedure was considered "very complex".17 vials of onyx were successfully administered.This was the 10th treatment for the patient whose prognosis is poor (unrelated to catheter fracture).No adverse events were observed due to microcatheter fracture.Dr.Amans commented that the fractured catheters did not have negative impact on patient outcome.The balloon fragments are within the onyx cast.After the proceedure the patient was awake and alert.- both units prepped per dfu.- a 6f benchmark was used as the platform with no intermediate catheter.- images of both stretched/fractured catheters attached and sent with original submission of this form.- with my assistance, dr.Amans is available to address more questions if needed.".
 
Additional Manufacturer Narrative
Balt usa's reference number: 3476.The investigation was performed by supplier, balt extrusion.A summary of the results is as follows: the affected catheter eclipse2l has not been returned to balt extrusion sas for inspection.As a result, the analysis of the reported event was limited.The review was based on the incident description, the pictures provided by the issuer, the device history records and the data gathered during our post marketing surveillance program for such failures.By visualizing the pictures, we noticed : - the microcatheter is severely damaged and twisted ; - the balloon and the radio opaque rings are missing, probably because there are within the onyx cast ; - the distal part of the microcatheter is fractured and stretched.The review of the lot history records (lhrs) for this specific batch number did not highlight any anomaly during the manufacturing process.Several tests were performed during the manufacturing process: - the braid, the tube, and the balloon are 100% controlled with a visual inspection ; - a tightness test of the balloon is also performed on every unit ; - the integrity of the micro-catheters are 100% controlled ; - the hydrophilic coating appearance and cleanliness are 100% controlled ; - a sliding test is also performed on a sample of microcatheters ; - the rings are 100% controlled.There is a no other complaint registered on this lot number to date.The incident description mentioned that there was a very complex fistula and the eclipse2l was entrapped into the embolic agent injected ("entrapped in an onyx cast and fractured upon removal").Besides, the issuer informed us that "overall the anatomy was considered "tortuous" and the procedure was considered "very complex".By correlating these information with our post-marketing surveillance program, such blockages are generally caused by the embolic agent reflux beyond the catheter's distal extremity.The damages mentioned ("the result was a fractured distal segment of the catheter" ; "stretched/fractured catheters") could assuredly be linked with the removal attempts after the device was entrapped within the embolic agent.So, the issue observed can depend on the balloon microcatheter position and so finally on the procedure conditions with the anatomical configuration and the device location during the embolic agent injection.As mentioned in the ifu "take precaution when manipulating the balloon catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.".In conclusion, the incident reported (embolic agent trapping and ecl2l fractured upon removal) could depend on the procedure conditions with the anatomical configuration and the balloon microcatheter entrapment because of the embolic agent reflux.Manufacturing records complied to specifications and product was not available for inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210100011 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend the submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key12848500
Report Number3014162263-2021-00039
Device Sequence Number19921073
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF210100011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown